Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Advil Cause Loose Stool?

I had knee repacement surgery on 6/28/11. After I went off the pain meds, (Tylenol 3), and went on Advil, I started to have a very loose stool(almost liquid) daily, in the morning. Should I be concerned about liver damage? I am no longer taking anything for pain, but this persists. I am 62 years old, am 5 5 tall, and weigh about 200 lbs. I take Nexium for GERD, Crestor for cholesterol (last numbers were excellent), Prempro for hormone replacement, and Zyrtec for seasonal allergies.
Mon, 31 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Advil contains ibuprofen that belongs to the group of medications known as nonsteroidal anti inflammatory drugs or NSAIDS is used in the treatment of fever, headache, toothache, muscle aches, back pain, menstrual cramps and many more. But like other medications this medication has some side effects of its own. Advil may cause diarrhea, nausea, vomiting, abdominal pain, bloating, gas, GIT upset etc. Liver failure is a rare side effect of Advil. If you notice any symptoms of liver damage such as lethargy, itchiness, yellowish discoloration of skin, abdominal pain, nausea or vomiting, tiredness etc during taking Advil. If any side effects persist for long or bother you during taking this medication, you should consult your doctor immediately for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Seasonal allergy


Loading Online Doctors....
Does Advil Cause Loose Stool?

Hi, Advil contains ibuprofen that belongs to the group of medications known as nonsteroidal anti inflammatory drugs or NSAIDS is used in the treatment of fever, headache, toothache, muscle aches, back pain, menstrual cramps and many more. But like other medications this medication has some side effects of its own. Advil may cause diarrhea, nausea, vomiting, abdominal pain, bloating, gas, GIT upset etc. Liver failure is a rare side effect of Advil. If you notice any symptoms of liver damage such as lethargy, itchiness, yellowish discoloration of skin, abdominal pain, nausea or vomiting, tiredness etc during taking Advil. If any side effects persist for long or bother you during taking this medication, you should consult your doctor immediately for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician